MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA INTRAOCULAR LENS

BAUSCH + LOMB ENVISTA INTRAOCULAR LENS
Model Number MX60E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded and therefore is not available for evaluation.Additional information regarding the event was requested, but not received.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause could not be conclusively determined; however, user related factors (such as loading or handling techniques) and/or procedural factors (such as lens and inserter interaction) might have contributed to the event.
 
Event or Problem Description
It was reported that after delivery of an intraocular lens (iol) into the eye, the haptic broke off.The iol was removed, the incision was enlarged, a vitrectomy was performed, and sutures were required.The patient was left aphakic and surgery for a replacement iol was planned for a future date.Additional information was requested, but not received.
 
Additional Manufacturer Narrative
Based on additional information received, it was determined the device causality is unrelated and therefore, this event no longer meets reportability requirements and is no longer deemed reportable.
 
Event or Problem Description
Additional information was received indicating an anterior capsular tear occurred prior to insertion of the intraocular lens.

Brand Name
ENVISTA INTRAOCULAR LENS
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 n park pl blvd
clearwater, FL 33759
7277246600
MDR Report Key19167122
Report Number0001313525-2024-00092
Device Sequence Number17987491
Product Code HQL
UDI-Device Identifier10757770531414
UDI-Public(01)10757770531414(17)251031
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P910056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberMX60E
Device Catalogue NumberMXUE2250
Device Lot Number3269629
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLIS INJECTOR SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown